MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; THREADED PIN Ø3.2 L85 LONGER CONNECTION

MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; THREADED PIN Ø3.2 L85 LONGER CONNECTION
Model Number 02.07.10.4741
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 17 jun 2025.(b)(4) items manufactured and released on 04-apr-2023.No anomalies found related to the problem.To date, no similar events have been reported on the same lot during the period of review.Clinical evaluation performed by clinical affairs director.During primary tka surgery, a drill bit breaks inside the bone and needs retrieval through a small opening in the bone.The consequences of this event are most likely negligible; probably they can be reduced to a legthening of the surgery time.The causes cannot be determined with certainty, it is likely that some excessive bending stress was applied, unless the instrument was already damaged at surgery start.
 
Event or Problem Description
The surgeon found that the tip of drill pin was fractured after removing the pin from myknee femoral cutting block.The surgeon confirmed from the fluoroscopy images that the broken pin tip remained inside the bone.A small opening was made in the femur, and the pin fragment was removed.The surgery was completed successfully.Total surgery time was 2.5 hours, the delay time was 30-40 minutes.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d department.The visual inspection confirmed the breakage of the tip of the pin.Signs of damage/wear are clearly visible on the external surface of the pin: since the pin was used in combination with efficiency plastic guides, probably the damage is attributable to previous uses with metal guides.The spiral signs of damage are compatible with the friction of the pin against a metal body.We may suppose that the pin was already damaged before the surgery and probably wasn't in perfect condition to be used during a new surgery.

Brand Name
KNEE INSTRUMENTS
Common Device Name
THREADED PIN Ø3.2 L85 LONGER CONNECTION
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22289252
Report Number3005180920-2025-00548
Device Sequence Number12980649
Product Code LXH
UDI-Device Identifier07630040790840
UDI-Public07630040790840
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.07.10.4741
Device Lot Number2255979
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale